GEORGE L. WALDBOTT, M.D., F.A.C.P.
This content is PDF only. Please click on the PDF icon to access.
In an atopic individual the administration of an overdose of an antigen to which he is sensitive gives rise to a peculiar syndrome which is characterized by more or less generalized edema, urticaria, wheezing, nasal and conjunctival swelling, vomiting, diarrhea, bladder and uterine symptoms and occasionally convulsions. In fact, any known symptoms of allergy may occur. Usually there is a combination of respiratory and dermal edema. The severity of the symptoms is proportionate to the degree of sensitivity of the patient, the size of the overdose and the rate of absorption. These reactions are most frequently encountered following therapeutic injections
WALDBOTT GL. "ALLERGIC" SHOCK: III. FROM SUBSTANCES OTHER THAN POLLEN AND SERUM*. Ann Intern Med. 1934;7:1308–1318. doi: https://doi.org/10.7326/0003-4819-7-10-1308
Download citation file:
Published: Ann Intern Med. 1934;7(10):1308-1318.
Results provided by:
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use